MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. BARD SOFT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. BARD SOFT MESH; SURGICAL MESH
Catalog Number 0117009
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Impotence (1925); Pain (1994); Disability (2371)
Date of Event 05/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contact alleges multiple post operative complications including, pain, fatigue, impotence and pain with sexual or sensual stimulation.The contact reports that the patient has been advised to undergo an explant procedure; however at this time the mesh remains implanted.Based on the information provided we are unable to determine to what extent, if any the bard device may have caused or contributed to the events as alleged.Pain and inflammation are identified in the adverse reaction section of the instructions-for-use as possible complications.Should additional information be provided, a supplemental mdr will be submitted.Remains implanted.
 
Event or Problem Description
The following in summary was report via maude event report (mw5072816): "i was implanted w/bard soft mesh, a 100 percent polypropylene hernia mesh repair.Within 2 days, pain was unbearable, despite 3-4 pain killers, incl.A pain pump iv.The pain was slow to subside over weeks, started to feel better, then got worse again alongside tenderness of incision scar.Simultaneously, after healing began from the open surgery, i found i was becoming impotent.Extreme burning pain beginning with any kind of sexual or sensual stimulation and then feeling blocked or backed up and deep pain during ejaculation.Upon reexamination by the surgeon he found there was absolutely no new hernia.I am childless and informed polypropylene destroys the vas deferens.It seems to cause lots of problems.I wondered about my deep fatigue.The burning, itching scar area, etc.Before finding out.I've read of many other complications, so i take lots of supplements to offset the fatigue and other side effects temporarily, at my expense, while paid little.Just so i don't die right away and can keep working.One surgeon advised that i need to take it out, but surgery to do so costs.Lawyers might help if fda issues a recall on the mesh, bard soft mesh.Until then, i can't seem to find legal help.I don't want to die because of this mesh.I cannot afford the surgery and the mesh is still inside me.I'm told i need to have it removed as soon as possible." the following information was provided by the contact in follow up to our inquire.This information included some information from the implant operative report.On (b)(6) 2016 the patient underwent repair of a right inguinal hernia with obstruction and was implanted with a bard/davol soft mesh.A lipoma of the cord was present and measured 10 cm long.The contents of the sac and lipoma of the cord were reduced into the preperitoneal space.The hernia floor fascial defect was closed with a running 2-0 vicryl suture approximating the conjoint tendon to the shelving edge of the inguinal ligament.A 7.5 x 15 cm bard soft polypropylene mesh device was then placed over the defect and secured in place with a 2-0 vicryl stitch onto the lateral border of the mons pubis.The cord structures were placed into the split end of the inferior edge of the mesh and the open split was loosely closed around the cord structures with 2-0 vicryl stitches.The superior edge of the external mesh was tucked under the external oblique fascia.The inferior edge of the mesh was secured to the inguinal ligament with 2-0 vicryl stitches.An on-q pain pump catheter was also implanted superior to the fascial incision site during the procedure and was inserted through a lateral skin.Per the contact, it is alleged that the surgeon advised the patient to have the mesh removed and that he see a neurologist.The patient was then urged to allow more time for further recovery and did so.The contact reports the pain started getting worse again with more inflamed tenderness at the incision site.The contact alleges that sometimes the patient hurts much of the day with intense burning pain and tenderness when at work.

Brand Name
BARD SOFT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7049107
Report Number1213643-2017-00897
Device Sequence Number13936289
Product Code FTL
UDI-Device Identifier00801741030864
UDI-Public(01)00801741030864
Combination Product (Y/N)N
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0117009
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2017
Initial Report FDA Received Date11/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age53 YR